Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 98, NWS Shreveport, LA

April 5, 2005Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 5, 2005, 11:49 PM CDT for Shelby County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2005, 11:49 PM CDT (04:49 UTC)
Expired
Apr 6, 2005, 12:45 AM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Shelby County, TX

The radar

The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:00 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 5, 11:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 5 2005

.DISCUSSION...
HAVE UPDATED THE ZONES TO REMOVE THE TORNADO WATCH NUMBER 125 AND INCLUDE
SEVERE THUNDERSTORM WATCH NUMBER 127.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  75  55  70 /  70  30  10  10
MLU  63  74  55  69 /  70  50  20  10
DEQ  57  72  48  67 /  70  50  20  10
TXK  59  74  54  67 /  70  50  20  10
ELD  62  74  53  68 /  70  50  20  10
TYR  58  75  52  70 /  70  10  10  10
GGG  60  75  53  70 /  70  10  10  10
LFK  61  80  52  73 /  70  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Apr 5, 12:00 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 5 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE
AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM
AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND
EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH
TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE
WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS
WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH
LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE
THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 5, 10:55 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             GARY CITY               32.03N 94.37W
04/05/2005  1.75 INCH        PANOLA             TX   EMERGENCY MNGR

            GOLF BALL SIZED HAIL FELL IN GARY

1035 PM     TSTM WND DMG     7 WSW CARTHAGE          32.11N 94.45W
04/05/2005                   PANOLA             TX   EMERGENCY MNGR

            FED EX TRUCK BLOWN OVER ON ITS SIDE ALONG HIGHWAY 315
            ABOUT 2 MILES WEST OF THE COMMUNITY OF CLAYTON. NO
            INJURIES.

&&

15
Local storm report, Apr 5, 11:00 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             TIMPSON                 31.91N 94.40W
04/05/2005  1.00 INCH        SHELBY             TX   BROADCAST MEDIA

            QUARTER SIZED HAIL COVERING THE GROUND IN TIMPSON

&&

15
Local storm report, Apr 5, 11:12 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     GALLATIN                31.90N 95.15W
04/05/2005                   CHEROKEE           TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN GALLATIN

&&

15
Local storm report, Apr 5, 11:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     LIGHTNING        PLAIN DEALING           32.91N 93.70W
04/05/2005                   BOSSIER            LA   LAW ENFORCEMENT

            LIGHTNING FROM A THUNDERSTORM CAUSED A HOUSE FIRE IN
            PLAIN DEALING. UNKNOWN INJURIES AT THIS TIME.

1130 PM     HAIL             PLAIN DEALING           32.91N 93.70W
04/05/2005  1.00 INCH        BOSSIER            LA   BROADCAST MEDIA

1135 PM     HAIL             NACOGDOCHES             31.61N 94.65W
04/05/2005  1.75 INCH        NACOGDOCHES        TX   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL FELL IN THE CITY OF NACOGDOCHES

&&

15
Special weather statement, Apr 5, 11:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT TUE APR 5 2005

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-149-150-
060505-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HOWARD-LITTLE RIVER-
MCCURTAIN-MORRIS-RED RIVER TX-RUSK-SEVIER-SMITH-TITUS-UPSHUR-WOOD-
1145 PM CDT TUE APR 5 2005

...SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR
SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS AND
NORTHEAST TEXAS...GENERALLY ALONG AND TO THE WEST OF A HOPE
TO TEXARKANA ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON...
AND RUSK TEXAS LINE...

SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA...

MCCURTAIN...

IN SOUTHWEST ARKANSAS...

LITTLE RIVER...HOWARD...LITTLE RIVER...

IN NORTHEAST TEXAS...

RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS...
CAMP...WOOD...UPSHUR...SMITH...GREGG...

ARZ060-061-070>073-LAZ001>004-010-TXZ126-138-151>153-165-060900-
ANGELINA-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-DE SOTO-HARRISON-HEMPSTEAD-
LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-SHELBY-UNION AR-
WEBSTER-
1145 PM CDT TUE APR 5 2005

...SEVERE THUNDERSTORM WATCH NUMBER 127 IN EFFECT UNTIL 400 AM
CDT FOR SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND PARTS OF
EAST TEXAS...ALONG AND TO THE EAST OF A HOPE TO TEXARKANA
ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON...AND RUSK
TEXAS LINE...

SEVERE THUNDERSTORM WATCH NUMBER 127 CONTINUES IN EFFECT FOR
THE FOLLOWING COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...

COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...
NEVADA...UNION...

IN NORTHEAST TEXAS...

ANGELINA...CHEROKEE...HARRISON...MARION...
NACOGDOCHES...PANOLA...RUSK...SHELBY...

IN NORTHWEST LOUISIANA...

BOSSIER...CADDO...CLAIBORNE...DE SOTO...WEBSTER...

AT 1145 PM CDT...STRONG TO SEVERE THUNDERSTORMS CONTINUED ALONG A
LINE FROM NEAR PRESCOTT TO STAMPS...AND BRADLEY ARKANSAS...
AND PLAIN DEALING TO SHREVEPORT AND LONGSTREET LOUISIANA...
AND THE TO TIMPSON AND NACOGDOCHES TEXAS. SEVERE THUNDERSTORMS
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO GOLF BALL
SIZE IN EAST TEXAS TO ONE INCH DIAMETER SIZE IN NORTHWEST LOUISIANA
...AND THREE QUARTERS OF AN INCH ACROSS SOUTHWEST ARKANSAS.

06
Local storm report, Apr 5, 11:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     LIGHTNING        LOCKESBURG              33.97N 94.17W
04/05/2005                   SEVIER             AR   LAW ENFORCEMENT

            HOUSE FIRE CAUSED BY LIGHTNING IN LOCKESBURG. HOUSE
            BURNED TO THE GROUND. NO INJURIES.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:09 PM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 5, 8:10 PM CDTSevere Thunderstorm WarningSHVRed River65 min
Apr 5, 8:26 PM CDTSevere Thunderstorm WarningSHVFranklin, Titus49 min
Apr 5, 8:29 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith46 min
Apr 5, 9:03 PM CDTSevere Thunderstorm WarningSHVMorris27 min
Apr 5, 9:12 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith48 min
Apr 5, 9:19 PM CDTSevere Thunderstorm WarningSHVRusk56 min
Apr 5, 9:48 PM CDTSevere Thunderstorm WarningSHVPanola57 min
Apr 5, 10:06 PM CDTSevere Thunderstorm WarningSHVShelby54 min
Apr 5, 11:05 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches55 min
Apr 5, 10:38 PM CDTSevere Thunderstorm WarningSHVDe Soto67 min
Apr 5, 10:47 PM CDTSevere Thunderstorm WarningSHVCaddo58 min
Apr 5, 11:23 PM CDTSevere Thunderstorm WarningSHVBossier67 min
Apr 6, 12:09 AM CDTSevere Thunderstorm WarningSHVBienville51 min
Apr 6, 12:30 AM CDTTornado WarningSHVBienville30 min
Apr 6, 1:58 AM CDTSevere Thunderstorm WarningSHVJackson, Ouachita47 min
Apr 6, 2:38 AM CDTSevere Thunderstorm WarningSHVGrant22 min
Apr 6, 2:44 AM CDTSevere Thunderstorm WarningSHVWinn46 min
Apr 6, 3:12 AM CDTSevere Thunderstorm WarningSHVGrant63 min
Apr 6, 4:09 AM CDTSevere Thunderstorm WarningSHVGrant36 min
Apr 6, 4:30 AM CDTSevere Thunderstorm WarningSHVLaSalle45 min
Apr 5, 8:46 PM CDTSevere Thunderstorm WarningSHVSevier44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.